MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 NON COL HO SIZE 11; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US CORAIL2 NON COL HO SIZE 11; HIP FEMORAL STEM
Catalog Number L20311
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patients original tha was completed on october 1, 2012.Patient underwent a revision surgery on (b)(6) 2025 due to stem loosening (corail kho sz 11 stem, collarless).The patient thinks it may be caused by an injury they had but the surgeon wasn't certain this was the reason.When the stem was removed there was no bony ingrowth and no ha coating seen to be left present.A membrane of extra tissue had formed around the stem which the surgeon thought was due to the movement of the stem.The liner was exchanged because it had been in for 12 years and they decided it was worth replacing while already in there.Though it was noted after removal that there was yellowing of the liner.The liner was replaced with another pinnacle neutral liner.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information provided: "revision of pinnacle liner and stem.Patients original tha was completed on [removed].Patient was 62 yrs of age at the time when he had his left hip replaced in [removed].He is now 74 years old and had a revision due to stem loosening (corail kho sz 11 stem, collarless).The patient thinks it may be caused by an injury they had but the surgeon wasn't certain this was the reason.When the stem was removed there was no bony ingrowth and no ha coating seen to be left present.A membrane of extra tissue had formed around the stem which the surgeon thought was due to the movement of the stem.I believe the liner was exchanged because it had been in for 12 years and they decided it was worth replacing while already in there.Though it was noted after removal that there was yellowing of the liner which can be seen in the attached photos.The liner was replaced with another pinnacle neutral liner" & "revision surgery due to stem loosening".The product was not returned to j&j medtech orthopaedics, however photos were provided for review.After radiological evaluation, the photo/x-ray investigation revealed the lack of ha coating on the device surface and radiolucency lines, shown as a separation of the bond between the bone and the implant interface.Although a specific root cause is not established for the loosening condition, there are many factors that could have contribute to it, including the improper fixation or separation of the bond observed between the bone and implant interface.However, consideration must be given to all other potential influences such as patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail2 non col ho size 11 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information received: a.Was there any surgical delay related to the event? no.B.Was there any specific allegation against the cup? no, the surgeon was very happy with the cup.

Brand Name
CORAIL2 NON COL HO SIZE 11
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu 21512 6
CH   215126
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21462269
Report Number1818910-2025-03057
Device Sequence Number7781748
Product Code LZO
UDI-Device Identifier10603295258025
UDI-Public(01)10603295258025(17)141001(10)5016908
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2014
Device Catalogue NumberL20311
Device Lot Number5016908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 36MM +5; PINN MAR NEUT 36IDX56OD; PINNACLE SECTOR II CUP 56MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale